MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010218
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Disability (2371)
Date of Event 02/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention, disability, infection, pain, depression and anxiety; however, no details have been provided.A review of the ifu finds it to be adequate.Information provided by the patient's attorney is limited and review of the ifu does not assist in the identification of the root cause of the patient's alleged post-op complications.No manufacturing issues associated to the reported event were found in the reviewed lot.Dhr review showed all components for the lot met the specifications and there was no rework or other manufacturing abnormalities that may have contributed to this complaint.The product was sterilized per stated specifications.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for repair of an umbilical hernia with a non bard/davol product on or about (b)(6) 2014.The patient underwent surgical mesh removal and repair of a recurrence of the hernia defect on or about (b)(6) 2014.During this procedure the surgeon noted that the "superior aspect of the mesh graft was detached from the fascia" and a ventrio patch was implanted to repair the hernia defect.On or about (b)(6) 2015 the patient underwent surgical mesh removal.During the procedure, the previously placed mesh was infected and noted "copious amounts of thin purulent fluid between the mesh and the ptfe." it is also alleged that the patient had been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, impairment and the device was defective.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9732633
Report Number1213643-2020-01465
Device Sequence Number367444
Product Code FTL
UDI-Device Identifier00801741016455
UDI-Public(01)00801741016455
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0010218
Device Lot NumberHUWJ1185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;